Did my third shot this past Friday. The  Thursday before, the vomiting returned but with less severity. In fact, after I was done I actually felt pretty good.

I have started having problems with insomnia, a fairly common side effect from ribavirin. It is messing with my sleep schedule pretty thoroughly. I feel like my eyelids are spring-loaded to stay in the “open” position. The only thing that helps is wetting down a hand towel and piling it on my eyes so that they are literally weighed down. The dampness helps with the flushed feeling that is my constant companion now.  I have an appointment with the doctor this Friday, the 22nd, and will have to ask him about sleep aids. Sleep aids make me very nervous. Someone suggested taking a small dose of an anti anxiety med like xanax. I might ask about that as an alternative, although it would have to be a very small dose since incivek increases the concentration of xanax in the bloodstream.

I am having a lot of anxiety. Starting to wonder if I am stupid to think that I can make it through school and do this treatment at the same time. I’m hoping that: 1.) I will be able to deal with school better than I am dealing with my job, because I won’t have to do much interacting with people in my lectures, and it is the interaction required at my job that is wearing me out. I will also be more interested in what I am doing, which should take my mind off the nausea.  2.) I only have to take the telaprevir (incivek) for 12 weeks. My friend who also has nausea problems and has done the standard of care prior to treating with incivek says that for her, the incivek is making it worse. Which hopefully means that once I am done with the three months of incivek, the nausea will get better. Maybe it will even get better sooner as my body adjusts to the drugs.  Also anxious because my mom got rejected for a job that we were hopeful she would get, and she is really discouraged…and my granddad just got his bone scan results back and his cancer has spread…and my dad is having problems dealing with all this and needs to see a therapist but won’t…it never rains but it pours, right? Being a grownup sucks.

I have started drinking straight whipping cream for my fat dose in the morning. I can take it like a shot and it doesn’t sit so heavily on my stomach. I have been off work the past three days. I did go in for a bit on Thursday. I think my coworkers finally believe that I am not making this shit up, since I looked pretty puny. My lips where white and I had bags under my eyes, and I could tell by the way they looked at me that they finally are taking this seriously. Don’t get me wrong, I am not looking for a pity party, not at all. I just don’t like suspicion either.  They are good people and I probably would be suspicious too if someone looked pretty healthy and was claiming FMLA, but I would like to think that they know me better than that.

Well, this too shall pass. I am doing the right thing, and no matter how this turns out, it is always worth it to do the right thing…

Advertisements